MAUDE Adverse Event Report: COVIDIEN CURITY MONO-FLO 16 FR W O PVPI; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER

COVIDIEN CURITY MONO-FLO 16 FR W O PVPI; COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Model Number 6155MF
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported when attempting to change the catheter, water was unable to be removed from the balloon.The catheter was cut to remove it.There was no harm to the patient.
 
Additional Manufacturer Narrative
The lot number was provided and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.One decontaminated sample was received for the evaluation.Upon visual examination, the catheter shows retention of the liquid.Therefore, the reported condition is confirmed.After evaluating the received sample, an occlusion in the catheter was detected, which causes the liquid retention inhibiting the balloon deflation.The affected component is produced by an external supplier; our assembly process only consists in a pick and place operation for this material.The root cause and the action plans will be implemented by the supplier.
 
Additional Manufacturer Narrative
An investigation was performed by the supplier.The main root cause of the reported issue occurred due to a residue (black and white particle) floating in the balloon.We suspected that this might cause by excessive threading glue (white particle) and rubber thread residue (black particle).Looking at the size of both particles, the white residue is the one that block the dinking eye.This residue would block the dinking eye, thus cause partial deflation as water could not flow out from balloon.This excessive threading glue usually caused by: dried gum stuck on the threading brush.Currently the threading brush have been subjected to 2 times cleaning per day.Inconsistent amount of gum applied due to various size of threading brush use.The below action plans have been implemented by the supplier: increased the frequency of threading brush cleaning from 2 time per day to 4 times per day.A memo will be provided on this update.Standardize the threading brush size, by controlling only brush size 8 to be use in production floor.This change was implemented.Conduct awareness training to the operator.

Brand Name
CURITY MONO-FLO 16 FR W O PVPI
Common Device Name
COLLECTOR, URINE, (AND ACCESSORIES) FOR INDWELLING CATHETER
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key10649111
Report Number9612030-2020-02653
Device Sequence Number4044244
Product Code KNX
UDI-Device Identifier10884521050549
UDI-Public10884521050549
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number6155MF
Device Catalogue Number6155MF
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer10/02/2020
10/02/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date11/25/2020
02/15/2021
Patient Sequence Number1